Wednesday, June 26, 2019
Home Health Is kratom an OTC supplement that contributes to overdose deaths?

Is kratom an OTC supplement that contributes to overdose deaths?

At a time when energy boosters, fat loss supplements, and painkillers are easily over the counter, little is known about a supplement known as kratom – a herbal extract that has been linked with at least 91 deaths, according to the CDC.

It is a focal point for many people suffering from opioid withdrawal and drug abuse, and as kratom becomes more popular in the US, scientists are trying to better understand how it affects the body and how it can be tested in over-the-counter people.

Kratom comes from a plant of the same name from Southeast Asia. It can be swallowed as a pill, brewed or crushed and smoked as tea. Kratom's most important ingredient, mitragynine, can have "stimulating" or stimulating effects similar to caffeine and amphetamines. At higher doses, opioid-like effects may occur, similar to narcotic analgesics. For this reason, it is popular with people recovering from opioid addiction and drug abuse.

People who abuse drugs or who suffer from chronic opioids may regard kratom as something [they] can easily and try it yourself, "said Henry Spiller, director of the Central Ohio Poison Center, to ABC News.

Kratom can be easily bought in stores or on the internet. While relieving pain and making people feel energetic, scientists are not sure which doses are safe or safe at all.

According to the CDC, the supplement was associated with 91 overdose deaths in 27 states. In recent years, both the Food and Drug Administration and the Drug Enforcement Administration (DEA) have issued warnings about the use of kratom.

As kratom has become more and more mainstream in the US, telephone conversations have skyrocketed due to accidental kratom overdoses in the Poison Control Center. A recent study showed that the number of kratom exposures in 2017 was 52.5 times higher than in 2011. Most of these telephone calls came from young adults over the age of 20 years or older. according to the CDC.

The most at-risk people for cratoma-related offenses are those with drug abuse in the past. According to death tests conducted by the CDC, most people involved in cratoma died from overdose with fentanyl and heroin. These people often tested positive for several medications, including prescription painkillers.

It is unclear where Kratomkonsum increases the risk of overdose.

"While kratom may have beneficial effects, it is now completely unregulated," Spiller told ABC News.

"Most people are unaware of the risks, including potentially serious interactions with drugs and medications," Spiller added [people] Just because kratom is a natural medicine does not mean it's safe. It is quite strong and can have serious, unfavorable effects. "

Navjot Kaur Sobti is an internal medicine doctor at the Dartmouth-Hitchcock-Medical Center of the Dartmouth School of Medicine and a member of the ABC News Medical Unit.

,

LEAVE A REPLY

Please enter your comment!
Please enter your name here

This site uses Akismet to reduce spam. Learn how your comment data is processed.

Must Read

German Founder Award for Students: These are the winners

The team "Luvaq" is all about water. Clean water. Because there are far too few in the world. Around two billion people have no...

Union and SPD are heading for relief for company pensioners

BerlinIn the last faction meeting of the CDU and CSU before the summer break, Carsten Linnemann vented his anger. The Union faction vice demanded...

Flixbus driver is said to have forgotten five passengers after a smoking break

For five passengers on the Flixbus ride from Vienna to the Croatian town of Crikvenica, the journey ended halfway, reports the Austrian newspaper Kronen-Zeitung....

How far can civil disobedience go?

Welcome to the 79th episode of the F.A.Z. Opposition podcast! You viewed this post on a mobile device and you...